Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 41, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 22, 1998, 4:59 PM EST for Flagler County, Florida. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 1998, 4:59 PM EST (21:59 UTC)
- Expired
- Feb 22, 1998, 5:30 PM EST
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Flagler County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 5:04 PM EST | Hail 1 | Flagler Beach, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 2:15 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 9:40 AM EST, 7 hours 19 minutes earlier.
Area forecast discussion, Feb 22, 9:40 AM EST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 940 AM EST SUN FEB 22 1998 FIRST BATCH OF CONVECTION OVR THE EXTRM WRN PTNS OF OUR FL CWA ATTM AND PROPAGATING RPDLY NNE. MRNG SOUNDING AT JAX INDICATE LLVL DIR SHEAR WITH 20KT ELY FLO AT 1000MB THEN BCMG SWLY ARND 25KT ABV 950MB. TOR WATCH OVR WRN FL CTYS AND WOULD NOT BE SURPRISED ANOTHER ONE LTR THIS AFTN TO ITS EAST AS FAVORABLE U/L DYNAMICS SHIFT ACROSS AREA. HAVE UPDATED FL ZONE PACKAGE TO INCLUDE TOR WATCH ALSO AND BUMPED POPS UP A NOTCH...OTRW CURRENT PACKAGE LOOKS TO BE ON TRACK. MOBBS
In the hours before
Special weather statement, Feb 22, 11:54 AM EST, 5 hours 5 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-222100- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL...UPDATE... 1154 AM EST SUN FEB 22 1998 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM FOR...ALACHUA ...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...HAMILTON...MARION ...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...UNION COUNTIES. ALSO...FOR ECHOLS...CLINCH...WARE...PIERCE...BRANTLEY...GLYNN... CHARLTON AND CAMDEN COUNTIES. A TORNADO WATCH IS IN EFFECT UNTIL 2PM FOR HAMILTON...SUWANNEE AND GILCHRIST COUNTIES... ...FLOOD WATCH IN EFFECT FOR ALL OF NORTH AND NORTHEAST FLORIDA THROUGH TONIGHT... A DEVELOPING LOW PRESSURE SYSTEM IN THE NORTHWEST GULF WILL DEEPEN AND MOVE NORTHEAST ACROSS THE GULF STATES EARLY THIS EVENING. A WARM FRONT WILL MOVE NORTH INTO THE AREA LATE THIS AFTERNOON AND BE NORTH OF THE AREA THIS EVENING. A SQUALL LINE AND ASSOCIATED BAND OF STRONG TO SEVERE THUNDERSTORMS WILL RACE OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA EARLY THIS AFTERNOON. GUSTY WINDS AND LARGE HAIL WILL BE THE MAIN THREATS ASSOCIATED WITH THIS LINE AS IT TRACKS EAST OVER THE AREA. RAINFALL AMOUNTS FROM THE STORM WILL AVERAGE FROM ONE TO ONE AND HALF INCHES WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES. SINCE THE GROUND REMAINS SATURATED ANY SIGNIFICANT RAINFALL WILL ONLY SERVE TO COMPLICATE THE FLOODING SITUATION. INTERESTS IN FLOOD PRONE AREAS SHOULD CONSIDER TAKING PRECAUTIONS FOR THE PROTECTION OF PROPERTY. GENERALLY...IF YOU EXPERIENCED FLOODING PROBLEMS DURING LAST MONDAY'S STORM IT WOULD BE PRUDENT TO ASSUME FLOODING COULD OCCUR ONCE AGAIN. RIVER FLOODING...FLOOD WARNINGS CONTINUE IN EFFECT FOR THE AREA RIVERS. NUMEROUS RIVERS IN THE AREA CONTINUE ABOVE FLOOD STAGE. DETAILS ON THESE RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS. RESIDENTS AND INTERESTS IN NORTH FLORIDA AND SOUTHEAST GEORGIA ARE URGED TO MONITOR LOCAL RADIO...TV...CABLE TELEVISION OR NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS DEVELOPING STORM. MORE OUTLOOKS WILL BE ISSUED AS THE WEATHER SITUATION EVOLVES. ALONG THE COAST...A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO INCREASING WINDS AND BUILDING SEAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE COASTAL WATERS BEGINNING BY MID AFTERNOON AND CONTINUE THROUGH THE EVENING. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE WEB AT: HTTP://WWW.UNF.EDU/NWS/JAX/ RAM
Special weather statement, Feb 22, 4:22 PM EST, 37 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-230315- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL...UPDATED... 422 PM EST SUN FEB 22 1998 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR ALACHUA...MARION...PUTNAM AND FLAGLER COUNTIES. ...FLOOD WATCH IN EFFECT FOR ALL OF NORTH AND NORTHEAST FLORIDA THROUGH TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO TRACK EASTWARD OVER THE NORTHCENTRAL FLORIDA PENINSULA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...HAIL AND TORNADOES. ELSEWHERE OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS CONTINUE. A LOW PRESSURE SYSTEM NOW LOCATED IN SOUTHERN MISSISSIPPI WILL TRACK NORTHEAST TONIGHT. AN ASSOCIATED FRONT WILL SLOWLY WORK EAST OVER THE AREA WITH RAIN TAPERING OFF FROM THE WEST LATE TONIGHT. ADDITIONAL RAINFALL AMOUNTS FROM THE STORM WILL AVERAGE FROM ONE TO ONE AND HALF INCHES WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES. SINCE THE GROUND REMAINS SATURATED ANY SIGNIFICANT RAINFALL WILL ONLY SERVE TO COMPLICATE THE FLOODING SITUATION. INTERESTS IN FLOOD PRONE AREAS SHOULD CONSIDER TAKING PRECAUTIONS FOR THE PROTECTION OF PROPERTY. GENERALLY...IF YOU EXPERIENCED FLOODING PROBLEMS DURING LAST MONDAYS STORM IT WOULD BE PRUDENT TO ASSUME FLOODING COULD OCCUR ONCE AGAIN. RIVER FLOODING...FLOOD WARNINGS CONTINUE IN EFFECT FOR THE AREA RIVERS. NUMEROUS RIVERS IN THE AREA CONTINUE ABOVE FLOOD STAGE. DETAILS ON THESE RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS. RESIDENTS AND INTERESTS IN NORTH FLORIDA AND SOUTHEAST GEORGIA ARE URGED TO MONITOR LOCAL RADIO...TV...CABLE TELEVISION OR NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS DEVELOPING STORM. MORE OUTLOOKS WILL BE ISSUED AS THE WEATHER SITUATION EVOLVES. ALONG THE COAST...A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO INCREASING WINDS AND BUILDING SEAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS INTO THE EVENING WITH THE STRONGEST LOCATED TO THE SOUTH OF ST AUGUSTINE. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH THE EVENING. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE WEB AT: HTTP://WWW.UNF.EDU/NWS/JAX/ RAM
Special weather statement, Feb 22, 4:22 PM EST, 37 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-230315- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL...UPDATED... 422 PM EST SUN FEB 22 1998 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR ALACHUA...MARION...PUTNAM AND FLAGLER COUNTIES. ...FLOOD WATCH IN EFFECT FOR ALL OF NORTH AND NORTHEAST FLORIDA THROUGH TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO TRACK EASTWARD OVER THE NORTHCENTRAL FLORIDA PENINSULA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...HAIL AND TORNADOES. ELSEWHERE OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS CONTINUE. A LOW PRESSURE SYSTEM NOW LOCATED IN SOUTHERN MISSISSIPPI WILL TRACK NORTHEAST TONIGHT. AN ASSOCIATED FRONT WILL SLOWLY WORK EAST OVER THE AREA WITH RAIN TAPERING OFF FROM THE WEST LATE TONIGHT. ADDITIONAL RAINFALL AMOUNTS FROM THE STORM WILL AVERAGE FROM ONE TO ONE AND HALF INCHES WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES. SINCE THE GROUND REMAINS SATURATED ANY SIGNIFICANT RAINFALL WILL ONLY SERVE TO COMPLICATE THE FLOODING SITUATION. INTERESTS IN FLOOD PRONE AREAS SHOULD CONSIDER TAKING PRECAUTIONS FOR THE PROTECTION OF PROPERTY. GENERALLY...IF YOU EXPERIENCED FLOODING PROBLEMS DURING LAST MONDAYS STORM IT WOULD BE PRUDENT TO ASSUME FLOODING COULD OCCUR ONCE AGAIN. RIVER FLOODING...FLOOD WARNINGS CONTINUE IN EFFECT FOR THE AREA RIVERS. NUMEROUS RIVERS IN THE AREA CONTINUE ABOVE FLOOD STAGE. DETAILS ON THESE RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS. RESIDENTS AND INTERESTS IN NORTH FLORIDA AND SOUTHEAST GEORGIA ARE URGED TO MONITOR LOCAL RADIO...TV...CABLE TELEVISION OR NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS DEVELOPING STORM. MORE OUTLOOKS WILL BE ISSUED AS THE WEATHER SITUATION EVOLVES. ALONG THE COAST...A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO INCREASING WINDS AND BUILDING SEAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS INTO THE EVENING WITH THE STRONGEST LOCATED TO THE SOUTH OF ST AUGUSTINE. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH THE EVENING. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE WEB AT: HTTP://WWW.UNF.EDU/NWS/JAX/ RAM
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:04 AM EST | Severe Thunderstorm Warning | JAX | Gilchrist, Suwannee | 91 min |
| Feb 22, 11:04 AM EST | Severe Thunderstorm Warning | JAX | Hamilton | 91 min |
| Feb 22, 11:14 AM EST | Flash Flood Warning | JAX | Hamilton | 6 hr |
| Feb 22, 11:32 AM EST | Severe Thunderstorm Warning | JAX | Baker, Bradford, Columbia, Union | 118 min |
| Feb 22, 11:32 AM EST | Severe Thunderstorm Warning | JAX | Alachua | 118 min |
| Feb 22, 12:29 PM EST | Severe Thunderstorm Warning | JAX | Clay, Duval, Nassau | 92 min |
| Feb 22, 2:15 PM EST | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Feb 22, 3:16 PM EST | Severe Thunderstorm Warning | JAX | Putnam | 45 min |
| Feb 22, 3:34 PM EST | Tornado Warning | JAX | Putnam | 31 min |
| Feb 22, 3:46 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Marion | 44 min |
| Feb 22, 3:52 PM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 38 min |
| Feb 22, 4:07 PM EST | Severe Thunderstorm Warning | JAX | Putnam | 53 min |
| Feb 22, 4:18 PM EST | Tornado Warning | JAX | Putnam | 42 min |
| Feb 22, 4:33 PM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 27 min |
| Feb 22, 4:55 PM EST | Flash Flood Warning | JAX | Columbia, Gilchrist, Hamilton, Suwannee | 4 hr |
| Feb 22, 5:33 PM EST | Flash Flood Warning | JAX | Baker, Duval, Nassau | 3 hr |
| Feb 22, 11:17 AM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 98 min |
| Feb 22, 11:54 AM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 91 min |
| Feb 22, 1:04 PM EST | Severe Thunderstorm Warning | JAX | Camden | 61 min |
| Feb 22, 1:10 PM EST | Flash Flood Warning | JAX | Camden, Charlton | 6 hr |
| Feb 22, 1:17 PM EST | Severe Thunderstorm Warning | JAX | Glynn | 58 min |
| Feb 22, 5:33 PM EST | Flash Flood Warning | JAX | Charlton, Ware | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.